MAUDE Adverse Event Report: EXACTECH, INC. NOVATION CERAMIC AHS; NV AHS CERAMIC LINER GROUP 3

EXACTECH, INC. NOVATION CERAMIC AHS; NV AHS CERAMIC LINER GROUP 3
Model Number 140-36-13
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant medical devices: novation ceramic ahs shell, 140-01-54; bone screws; 36 - 3.5 alunia head, 140-36-93.
 
Event or Problem Description
One year ago, approximately (b)(6) of 2019, the patient presented with a squeaking in her operative hip.The initial left tha was completed approximately 5 years prior.The (b)(6) y/o female patient has a ¿high bmi¿ and was in pain leading up to the revision.The ceramic liner fractured.The ceramic head lodged into a hole in the cup and bore through.The cup, screws, and liner fragments were removed.The ceramic head was removed as well and revised to a competitive cup with a ceramic option head.Patient was last known to be in stable condition following the event.Devices was disposed of by the facility.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that the revision was likely the result of the ceramic liner fracture which led to subsequent wear of the acetabular cup due to contact with the femoral head.The reason for the ceramic liner fracture could not be determined based on the information provided.Concomitant devices: novation ceramic ahs shell, 140-01-54; bone screws; 36 - 3.5 alunia head, 140-36-93.No information provided in the following section(s): a4, a5, b6.The following section(s) have additional info: d4 (serial number, and exp date), g4, g7, h1, h2, h3, h4 and h7.Section h11: corrections made in the following section(s): (g4) the awarness date in the initial submission should have been 24-jul-2020.

Brand Name
NOVATION CERAMIC AHS
Common Device Name
NV AHS CERAMIC LINER GROUP 3
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10417700
Report Number1038671-2020-00488
Device Sequence Number3190314
Product Code MRA
UDI-Device Identifier10885862025524
UDI-Public10885862025524
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2019
Device Model Number140-36-13
Device Catalogue Number140-36-13
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date10/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR